Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Viagra....
Nov 8, 2001

Since you dressed up as a Viagra pill, from what I hear, perhaps you can answer this question.

Will Viagra eventually cause the same problems as does prolonged use of Nitrite Inhalants?

Response from Dr. Frascino

Hello,

Yes, I did dress up in a Viagra costume, but it was for a good cause - raising money for my AIDS Foundation. Why that would make me qualified to answer this question is beyond me, but I'll try. Viagra and inhaled nitrates (poppers) are two very different compounds and not used for the same problems. They both can cause the blood pressure to drop, which is why they definitively must never, ever be used in combination. I'm not exactly sure what prolonged use problem with nitrites you are referring to. Inhaled nitrites are not FDA-approved. They have effects similar to amyl nitrate, a prescription medication. There is concern that inhaled nitrites are immunosuppressive, may worsen Kaposi Sarcoma, and definitely increase unsafe sexual practices.

I'd recommend sticking to Viagra. (Could this question have been submitted by Bob Dole?)

Dr. Bob


Previous
Your Advice
Next
Iron? Procrit and what are you doing next Saturday night?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement